question-icon

What causes constant dizziness and panic attacks after having ecstasy?

default
Posted on Mon, 12 Jan 2015
Question: So it all started on August 2013 we had party and i had ecstasy ( mdma ) pills after 6-7 hours i had my very first panic attack it was worst my hand starting numbness heart rate starting to increase so high i got so much dizziness.

I thought im going to die i went to ER and found out it was panic attack. After couple of hours i was getting normal after that i quite smoking for a week just to give break to myself and i was all normal again dizziness was gone and i thought ok it was only because of ecstasy.

so after a week i started smoking back again and thought of never to touch drugs again and i was just like normal again but a fear somewhere that i might happen again but physically i was fine no dizziness or numbness in hands or anything. Until Dec 3 2013 went on road trip.

we stayed there for one night and after day we went for another city for 2 nights so it was night when we reached there i was bit hungry and sleepy as well so we slept i woke up in morning and i had numbness on my right hand and i got bit scared why its numbness and stuff.

after numbness i started to getting dizziness slowly and it increase and i got another panic heart rate suddenly bam. after that day 3 DEC 2013 i am never able to feel a moment without dizziness im constantly dizziness 24/7 i've done alots of tests ECG blood tests everything.

so after 3 Dec i quite smoking permanently and done tests i had vitamin Deficiency so doctors were like its because of vitamin D deficiency im always dizzy but i disagree to that because if it was vitamin why i got constantly dizzy after only panic attack .. some said because of quitting smoking.

but its nor vitamin D or quitting smoking so now after a year my vitamin D levels are perfect im non smoker for an year now im still dizzy! always 24/7 had another panic attack few days ago while i was running on track i started to feeling more more dizzy heart rate racing and i felt i will faint out.

i felt like i will faint out any second i stopped and tried to reach my home and then i was calm down . next day visit another doctor told everything done ecg and blood pressure and again came normal he said do Stress test ETT ( Exercise tolerance test ) which i did couple of days ago and result came normal.

So now i don't know where to go i feel hopeless how can i get rid of this constant dizziness and panic attacks sorry for long boring question .. and sorry for my bad english ..
doctor
Answered by Dr. Ashok Kumar (6 hours later)
Brief Answer:
What treatment you tried for panic attacks ?

Detailed Answer:
Hello,
Thanks for using healthcaremagic.

I read your query and understand your concern.

I agree with your point that it is neither due to vitamin D nor due to drug withdrawal. Both the mentioned conditions do not cause prolonged dizziness.

Panic attack itself can cause feeling of dizziness and it is not a unusual finding.

Having said this, it is important to take continued treatment for the panic attacks. As you mentioned that you tried all sort of medications but please note that most of the medicines in this condition take time and adequate trial of at least 6-8 weeks is necessary before calling it ineffective.

Regarding treatment, I like to state that in the acute stage medications are necessary and for the long term management both options are suitable.

As you might be knowing SSRI group of medications are mainstay of treatment in panic attacks but unlike benzodiazepines it does not offer any immediate relief.

For the immediate relief, the effective drugs are clonazepam and alprazolam can be used as per the requirement.

Once you are able to feel under control, the SSRI group of medications can be tried which includes lexapro, proxetine and fluoxetine. They are generally effective by one month and if you do not see any improvement by that time the other option from same class can be explored. Till these medicine show effect alprazolam or clonazepam need to be continued.

Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:
http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386
Thanks and regards
Dr Ashok Kumar
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
Answered by
Dr.
Dr. Ashok Kumar

Psychiatrist

Practicing since :2000

Answered : 3177 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes constant dizziness and panic attacks after having ecstasy?

Brief Answer: What treatment you tried for panic attacks ? Detailed Answer: Hello, Thanks for using healthcaremagic. I read your query and understand your concern. I agree with your point that it is neither due to vitamin D nor due to drug withdrawal. Both the mentioned conditions do not cause prolonged dizziness. Panic attack itself can cause feeling of dizziness and it is not a unusual finding. Having said this, it is important to take continued treatment for the panic attacks. As you mentioned that you tried all sort of medications but please note that most of the medicines in this condition take time and adequate trial of at least 6-8 weeks is necessary before calling it ineffective. Regarding treatment, I like to state that in the acute stage medications are necessary and for the long term management both options are suitable. As you might be knowing SSRI group of medications are mainstay of treatment in panic attacks but unlike benzodiazepines it does not offer any immediate relief. For the immediate relief, the effective drugs are clonazepam and alprazolam can be used as per the requirement. Once you are able to feel under control, the SSRI group of medications can be tried which includes lexapro, proxetine and fluoxetine. They are generally effective by one month and if you do not see any improvement by that time the other option from same class can be explored. Till these medicine show effect alprazolam or clonazepam need to be continued. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: http://doctor.healthcaremagic.com/doctors/dr-ashok-kumar/67386 Thanks and regards Dr Ashok Kumar